Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at May 23, 2017, 4:33 AM EDT. It took effect at May 23, 2017, 11:00 AM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 4:33 AM EDT (08:33 UTC)
- In effect from
- May 23, 2017, 11:00 AM EDT
- Expired
- May 25, 2017, 11:00 AM EDT
- In force
- 48 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
029 WHUS72 KTAE 230833 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 433 AM EDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EDT THIS MORNING TO 5 AM EDT THURSDAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM EDT THIS AFTERNOON TO 8 AM EDT THURSDAY FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ750-770-231430- /O.NEW.KTAE.SC.Y.0019.170523T1500Z-170525T0900Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 433 AM EDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT THURSDAY. * WINDS...SOUTHWEST AROUND 20 KNOTS TODAY. INCREASING TO SOUTHWEST AROUND 25 KNOTS ON WEDNESDAY. * WAVES/SEAS...4 TO 6 FEET TODAY. SEAS BUILDING TO 6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-231430- /O.NEW.KTAE.SC.Y.0019.170523T2100Z-170525T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 433 AM EDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT THURSDAY. * WINDS...SOUTHWEST WINDS AROUND 20 KNOTS LATE THIS AFTERNOON. WINDS INCREASING TO SOUTHWEST 25 TO 30 KNOTS AND GUSTY ON WEDNESDAY MORNING. * WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET LATE TODAY. SEAS BUILDING TO 7 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GODSEY
4 follow-up statements
667 WHUS72 KTAE 231324 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 924 AM EDT TUE MAY 23 2017 ...HAZARDOUS BOATING CONDITIONS DEVELOPING TODAY ACROSS THE NORTHEAST GULF FROM THE SUWANNEE RIVER TO DESTIN OUT TO 60 NM... GMZ730-750-755-765-770-775-232200- /O.EXT.KTAE.SC.Y.0019.170523T1500Z-170525T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 924 AM EDT TUE MAY 23 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS AROUND 20 KNOTS LATE THIS AFTERNOON. WINDS INCREASING TO SOUTHWEST 25 TO 30 KNOTS AND GUSTY ON WEDNESDAY MORNING. * WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 6 FEET LATE TODAY. SEAS BUILDING TO 7 TO 10 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
551 WHUS72 KTAE 240823 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 423 AM EDT WED MAY 24 2017 ...GALE WARNING IN EFFECT FROM 11 AM EDT THIS MORNING UNTIL 11 PM EDT THIS EVENING FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY FROM DESTIN TO APALACHICOLA OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-241430- /O.EXT.KTAE.SC.Y.0019.000000T0000Z-170524T1500Z/ /O.NEW.KTAE.GL.W.0005.170524T1500Z-170525T0300Z/ /O.NEW.KTAE.SC.Y.0020.170525T0300Z-170525T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 423 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT PRIOR TO AND AFTER THE GALE WARNING PERIOD. THE SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING UNTIL 11 AM EDT THURSDAY. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS...INCREASING TO 25 TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS THIS AFTERNOON AND EVENING. WINDS WILL DECREASE TO AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...SEAS 4 TO 6 FEET...BUILDING TO 7 TO 10 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-241430- /O.CON.KTAE.SC.Y.0019.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 423 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS AROUND 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY. WINDS DECREASING TO WEST AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...4 TO 6 FEET...BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GODSEY
008 WHUS72 KTAE 241448 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1048 AM EDT WED MAY 24 2017 ...THE GALE WARNING HAS BEEN CANCELLED FOR THE WATERS FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM THURSDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-242030- /O.CAN.KTAE.SC.Y.0019.000000T0000Z-170524T1500Z/ /O.EXT.KTAE.SC.Y.0020.170524T1448Z-170525T1500Z/ /O.CAN.KTAE.GL.W.0005.170524T1500Z-170525T0300Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1048 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. * WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS...DECREASING TO AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...SEAS 4 TO 6 FEET...BUILDING TO 7 TO 9 FEET THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-770-242030- /O.CON.KTAE.SC.Y.0019.000000T0000Z-170525T1200Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1048 AM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS AROUND 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY. WINDS DECREASING TO WEST AROUND 20 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...4 TO 6 FEET...BUILDING TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
707 WHUS72 KTAE 250702 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 AM EDT THU MAY 25 2017 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM THURSDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ750-770-251500- /O.EXT.KTAE.SC.Y.0019.000000T0000Z-170525T1500Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 302 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST WINDS AROUND 20 KNOTS. * WAVES/SEAS...OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-251500- /O.CON.KTAE.SC.Y.0020.000000T0000Z-170525T1500Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 302 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST WINDS AROUND 20 KNOTS. * WAVES/SEAS...OCCASIONAL SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at May 23, 4:07 AM EDT, 26 minutes earlier.
Area forecast discussion, May 23, 4:07 AM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
407 AM EDT Tue May 23 2017
.NEAR TERM [Through Today]...
A very broad and anomalously deep positively tilted upper level
trough is northwest of our area, with an axis from the Great Lakes
down to the southern Rockies. This trough has embedded shortwaves,
which will help sustain convection today. At the surface, a surface
front is draped along the east coast, southeastern CONUS, and the
LA/TX coastline. Ahead of the front, our area is situated in a warm,
moist environment, with surface dewpoints in the low 70s and model
PWs for the afternoon around the 99th percentile of our
climatological records. MLCAPE will increase through the afternoon
hours up to around 1500-2000 J/kg, with the highest values in our
northwestern zones. The strong low will also increase the low level
jet, driving 0-1 km shear up to 15-20 kts and bulk shear values up
around 40 kts over our area this afternoon. SPC has placed northern
portions of our area under a slight risk of severe thunderstorms.
The main threat will be damaging wind gusts, but an isolated tornado
or two will also be possible. Heavy rain will also be possible-
around 1-1.5" accumulations are expected during the day today across
most of the area, though isolated spots could see higher totals.
.SHORT TERM [Tonight Through Thursday]...
Main forcing for Tuesday's precip will be moving across the
Carolinas at the start of the short term period this evening and
our region will be in a brief lull between rounds of showers and
storms. Model guidance is in fairly good agreement with the
overall synoptic pattern showing a deepening upper trough
dropping from the Central Plains into the Mid South by Wednesday
morning. As this occurs strong vertical ascent will lead to
numerous showers and thunderstorms developing across the Eastern
Gulf Coast States ahead of an approaching frontal boundary. Lift
will maximize late Wednesday morning through the afternoon hours
as the frontal boundary moves through the region. Drier conditions
will arrive quickly behind the cold front on Wednesday evening.
The difficulty is in the details, which the individual models are
having trouble resolving. While we're very confident that there
will be a large area of rain across the area on Wednesday, there
are uncertainties with respect to the severe potential and the
rainfall amounts.
23/00z NAM model soundings show 0-6km shear increasing to near 50
kt across the Florida Panhandle and into Srn GA on Wednesday
morning and early afternoon, with 0-1km shear values in the 20-25
kt range, all fairly impressive values for this part of the
country at the end of May. But previous convection on Tuesday will
limit how much destabilization occurs on Wednesday. Thus, the
overall risk is still fairly uncertain. Wind damage would be the
primary threat and this has been added to the forecast this cycle.
The rainfall forecast is also complicated by the multiple waves of
convection on Tuesday evening through Wednesday. The deep layer
forcing is quite impressive for this time of year and with
precipitable water values exceeding 1.8 inches, it's likely that
at least some areas will see some hefty rainfall totals by
Wednesday. However, it's difficult even at this range to pinpoint
where the heavier amounts will occur. Given the higher than usual
degree of uncertainty, will delay a flood watch issuance until
later shifts to assess how today's convection will influence
tomorrow's forecast. More info can be found in the hydrology
section below.
Finally, a 24-30 hr period of strong onshore winds ahead of the
frontal system will overspread the northeastern Gulf starting
Tuesday afternoon and continue through Wednesday evening. This
setup tends to favor coastal flooding for the Florida Big Bend
around the time of high tide, generally east of Saint Marks
through the Suwannee River. A coastal flood watch has been issued
for this area valid Wednesday. More details can be found in the
hydrology section below.
.LONG TERM [Thursday Night Through Tuesday]...
Little or no impact weather is expected through the long term
period of the forecast. In the wake of the departing storm system
on Thursday, much drier and somewhat cooler air will overspread
the region through Friday. Temperatures will be several degrees
below normal with low temperatures on Friday morning in the 50s. A
warming trend will commence on Friday as high pressure builds back
over the region and temperatures return to more seasonable levels.
Model guidance has a frontal zone near the forecast area on
Sunday, when rain chances (mainly in the afternoon) will begin to
increase and remain in the 20-40 percent range through the end of
the forecast period.
&&
.AVIATION [Through 06Z Wednesday]...
Light to moderate showers are near DHN/ABY/ECP at the moment, with
development approaching TLH in the next couple of hours.
Thunderstorms will develop around sunrise, with showers and
thunderstorms on and off throughout the day across the area. Cigs
and vsbys will be mostly MVFR, though periods of IFR will be
possible. Winds will generally be from the south-southwest and will
increase through the morning, with gusts of 15-20 kts likely during
thunderstorms.
&&
.MARINE...
Winds will increase quickly today to advisory levels by afternoon.
Though a brief respite from these conditions is possible after
midnight, winds will rapidly increase before daybreak Wednesday
to 25 to 30 knots and persist through the afternoon when a cold
front will move through the marine area. Winds will then begin to
decrease Wednesday night and drop below advisory levels on
Thursday morning. Winds will further subside by Friday as high
pressure builds near the marine area.
&&
.FIRE WEATHER...
Showers and thunderstorms are expected across the area through
Wednesday. With a good soaking rain for the area, there are no fire
weather concerns.
&&
.HYDROLOGY...
The rainfall forecast continues to be complicated. Model guidance
suggests the potential for 1-2 inches with locally heavier totals
across the region today as an initial disturbance moves through
the region. The more potent disturbance on Wednesday suggests at
least some potential for more widespread heavy rainfall,
particularly across Srn GA and the Florida Big Bend. However,
confidence in the amounts and placement of the heaviest totals is
fairly low. The local ECAM output suggests however, the heaviest
rain amounts will be confined to the Florida Big Bend and perhaps
into far South Central Georgia. At this point in time it appears
that the second round of rain on Wednesday should feature rainfall
amounts of 2-4 inches across much of the area. However, it's
possible that some isolated heavier totals of 4-7 inches could
occur on Wednesday. The recent dry conditions and the overall
uncertainty in the forecast again argue against the issuance of a
flash flood watch for Wednesday on this cycle.
For the rivers, only the Choctawhatchee River is vulnerable at
this time to river flooding from direct rainfall in the region.
South Georgia rivers are running at very low levels, so even if
the higher amounts materialize over these basins, the river flood
risk would be minimal. Increased flows are being routed down the
Chattahoochee River given expected heavier rains in the ACF system
above Columbus GA. As a result, rises downstream of Woodruff Dam
are expected through the latter part of this week. At the current
time the Apalachicola River at Blountstown is expected to remain
below flood stage.
For the coastal flood threat - strong southwest to west
southwesterly flow across Apalachee Bay initially at 20 knots on
Tuesday afternoon will increase Tuesday night into Wednesday
morning to near 30 knots. This setup increases the likelihood of
coastal flooding for the eastern portion of Apalachee Bay,
generally from St Marks southeastward through the Suwannee River.
Output from both the ETSS and ESTOFS models maximize the highest
surge in the 14-17z time frame, which is in between low and high
tide on Wednesday. Even if the peak surge occurs just prior to
high tide, the models suggest water levels of 1 to 2 feet above
mean higher high water. The ETSS output at 00z was even a little
higher, approaching 3 feet above MHHW. Deviations of this
magnitude typically result in flooding of low lying roads along
the coast and potentially affecting non-elevated structures
immediately adjacent to the beach. Will issue a coastal flood
watch this cycle for Wednesday. Future shifts will evaluate the
need for either a coastal flood advisory or coastal flood warning
for the watch area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 82 70 77 58 82 / 80 60 90 20 0
Panama City 79 73 77 64 78 / 70 60 90 0 0
Dothan 79 68 78 57 79 / 90 60 80 10 0
Albany 79 68 76 57 79 / 90 50 90 20 0
Valdosta 81 68 76 59 80 / 80 60 90 30 0
Cross City 84 71 79 64 81 / 50 60 90 60 10
Apalachicola 83 74 81 63 82 / 60 60 90 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Watch from Wednesday morning through Wednesday
afternoon for Coastal Dixie-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory from 5 PM this afternoon to 8 AM EDT
Thursday for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM.
Small Craft Advisory from 11 AM this morning to 5 AM EDT
Thursday for Coastal waters from Apalachicola to Destin FL
out 20 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
&&
NEAR TERM...Moore
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Moore
MARINE...Godsey
FIRE WEATHER...Moore
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:17 AM EDT | Coastal Flood Watch | TAE | Dixie, Jefferson, Taylor, Wakulla | 24 hr |
| May 23, 4:17 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 3 days |
| May 23, 11:37 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Randolph | 38 min |
| May 23, 11:47 AM EDT | Tornado Warning | TAE | Randolph | 28 min |
| May 23, 1:22 PM EDT | Tornado Warning | TAE | Lee, Worth | 11 min |
| May 23, 5:14 PM EDT | Tornado Warning | TAE | Baker | 20 min |
| May 23, 9:34 AM EDT | Tornado Warning | TAE | Coffee, Geneva | 22 min |
| May 23, 10:27 AM EDT | Tornado Warning | TAE | Dale, Geneva, Houston | 18 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.